Alert archive / Texas / High Wind Warnings in 2006
High Wind Warning 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this high wind warning at May 5, 2006, 5:22 AM CDT for 8 counties in Texas. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2006, 5:22 AM CDT (10:22 UTC)
- Expired
- May 5, 2006, 6:39 AM CDT
- In force
- 77 min
- Issued by
- NWS Fort Worth, TX
Counties Collin County, TX, Dallas County, TX, Denton County, TX, Ellis County, TX, Johnson County, TX, Parker County, TX, Tarrant County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 31 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.4 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1348 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 051022 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 522 AM CDT FRI MAY 5 2006 ...HIGH WIND WARNING IN EFFECT THROUGH 7 AM... .DISCUSSION...STRONG EASTERLY WINDS ASSOCIATED WITH A WAKE LOW PRESSURE AREA AND DISSIPATING THUNDERSTORMS OVER THE REGION WILL CAUSE WINDS TO INCREASE TO 35 TO 40 MPH...WITH GUSTS TO 60 MPH POSSIBLE. TXZ102>104-117>119-133-134-051200- /O.NEW.KFWD.HW.W.0005.060505T1022Z-060505T1200Z/ WISE-DENTON-COLLIN-PARKER-TARRANT-DALLAS-JOHNSON-ELLIS- INCLUDING THE CITIES OF...DECATUR...BRIDGEPORT...DENTON... LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...CLEBURNE...BURLESON... WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS 522 AM CDT FRI MAY 5 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING FOR THE COUNTIES OF WISE...DENTON...COLLIN...PARKER...TARRANT...DALLAS... JOHNSON AND ELLIS. EASTERLY WINDS WILL INCREASE TO 35 TO 45 MPH...WITH GUSTS TO 60 MPH POSSIBLE. WINDS THIS STRONG CAN KNOCK DOWN TREES AND POWER LINES...AND CAUSE DAMAGE TO PROPERTY. RESIDENTS IN THE HIGH WIND WARNING AREA SHOULD SEEK STURDY SHELTER AND STAY AWAY FROM WINDOWS. $$ 92
1 follow-up statement
000 WWUS74 KFWD 051139 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 639 AM CDT FRI MAY 5 2006 ...HIGH WIND WARNING HAS BEEN CANCELLED... .DISCUSSION...THE THREAT FOR STRONG GUSTY WINDS HAS ENDED ACROSS THE WARNED AREA. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. TXZ102>104-117>119-133-134-051245- /O.CAN.KFWD.HW.W.0005.000000T0000Z-060505T1200Z/ WISE-DENTON-COLLIN-PARKER-TARRANT-DALLAS-JOHNSON-ELLIS- INCLUDING THE CITIES OF...DECATUR...BRIDGEPORT...DENTON... LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...CLEBURNE...BURLESON... WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS 639 AM CDT FRI MAY 5 2006 ...HIGH WIND WARNING IS CANCELLED... THE THREAT FOR STRONG AND GUSTY WINDS HAS DIMINISHED ACROSS THE METROPLEX AND THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this high wind warning went out at May 5, 4:01 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 5, 4:01 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 401 AM CDT FRI MAY 5 2006 ...ANOTHER ROUND SEVERE THUNDERSTORMS (MCS) IS EXPECTED TONIGHT... .DISCUSSION... OVERNIGHT MCS WAS ON TIME BUT NOT AS FAR NORTH AS EXPECTED. THE MCS WILL WORK INTO THE EASTERN COUNTIES BY DAYBREAK AND THEN INTO EAST TEXAS LATER THIS MORNING. A LITTLE ACTIVITY COULD LINGER EAST OF I-35 UNTIL LATE MORNING. SINCE THE ATMOSPHERE IS PRETTY WORKED OVER...DO NOT EXPECT MUCH TO FIRE UNTIL LATE AFTERNOON OR THIS EVENING. HOWEVER OUR ATMOSPHERE WILL RECOVER BY THIS EVENING WITH ANOTHER MCS DEVELOPING OUT WEST BY THIS EVENING. A WEAK QUASI-STATIONARY FRONT WILL BE DRAPED WEST-EAST ACROSS NORTH TEXAS TODAY THROUGH TONIGHT...NEAR THE I-20 CORRIDOR...AND WILL LIKELY BE THE FOCUS FOR MCS MOVEMENT AND HEAVY RAINFALL. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND FLASH FLOODING ARE A HIGH CONCERN FOR TONIGHT. WE TALKED ABOUT A FLOOD WATCH FOR TONIGHT...BUT INCONSISTENCY IN MODEL RUNS AND RAIN AMOUNTS LEADS ME TO HOLD OFF AND ALLOW THE DAY TEAM TO RECONSIDER. THE MCS WILL EXIT INTO EAST TEXAS ON SATURDAY WITH SOME LINGERING ACTIVITY DURING THE DAY. ONCE AGAIN...SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY. A BEAUTIFUL DAY IS IN STORE FOR NORTH TEXAS SUNDAY. UPPER FLOW BECOMES MORE NORTHWESTERLY WITH TIME SUNDAY WITH A SHORTWAVE MOVING ACROSS REGION BY MONDAY. HAVE CONTINUED LOW CHANCE POPS FOR TSRA LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. THIS ACTIVITY SHOULD BE ELEVATED...THUS SEVERE POTENTIAL SHOULD BE LIMITED TO HAIL. ANOTHER CHANCE OF RAIN RETURNS TO THE EAST AND SOUTH COUNTIES WEDNESDAY NIGHT THROUGH THURSDAY. THE NORTH HALF WILL BE COOLER TODAY...AND MOST OF NORTH TEXAS SATURDAY AND SUNDAY AS THE SURFACE SYSTEM MOVES EAST AND NORTHERLY SURFACE FLOW TAKES OVER. TEMPERATURES WILL BE WARM MONDAY THROUGH WEDNESDAY...THEN ANOTHER COOL FRONT ARRIVES WITH 5-8 DEGREE COOLER DOWN FOR THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 63 74 58 / 30 80 50 20 WACO, TX 83 63 78 59 / 30 80 50 20 PARIS, TX 73 59 70 55 / 40 60 60 30 DENTON, TX 76 59 72 55 / 30 80 50 20 MCKINNEY, TX 76 59 72 55 / 30 80 60 20 DALLAS, TX 79 63 74 60 / 30 80 50 20 TERRELL, TX 79 61 74 57 / 30 80 60 20 CORSICANA, TX 81 64 76 59 / 30 80 60 20 TEMPLE, TX 84 64 80 61 / 40 80 50 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /75
Hazardous weather outlook, May 5, 2:30 AM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 230 AM CDT FRI MAY 5 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 230 AM CDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS OVERNIGHT. LARGE HAIL...AND DAMAGING DOWNBURST WINDS ARE MAIN SEVERE WEATHER THREAT. VERY HEAVY RAIN FROM THESE STORMS WILL ALSO RESULT IN THE POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS FRIDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS ARE POSSIBLE BOTH DAYS. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT...WITH DAMAGING WINDS ALSO POSSIBLE ACROSS THE SOUTH. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY FRIDAY MORNING NORTH AND EAST OF A PALESTINE...STEPHENVILLE....JACKSBORO LINE. 58
In the hours before
Special weather statement, May 5, 4:16 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 416 AM CDT FRI MAY 5 2006 TXZ105-123-050945- HUNT-RAINS- 416 AM CDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER UPDATE... AT 416 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES SOUTH OF GREENVILLE...MOVING NORTHEAST AT 30 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS...EAST TAWAKONI...GREENVILLE...QUINLAN AND WEST TAWAKONI. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
Special weather statement, May 5, 4:32 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 432 AM CDT FRI MAY 5 2006 TXZ122-123-051000- RAINS-VAN ZANDT- 432 AM CDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER UPDATE FOR RAIN AND VAN ZANDT COUNTIES... AT 432 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WILLS POINT TO 4 MILES NORTHEAST OF GUN BARREL CITY...MOVING EAST AT 40 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE CANTON...EDGEWOOD... EDOM...EMORY...FRUITVALE...GRAND SALINE...VAN...WILLS POINT AND LAKE TAWAKONI STATE PARK. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
Special weather statement, May 5, 4:32 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 432 AM CDT FRI MAY 5 2006 TXZ122-123-051000- RAINS-VAN ZANDT- 432 AM CDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER UPDATE FOR RAINS AND VAN ZANDT COUNTIES... AT 432 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WILLS POINT TO 4 MILES NORTHEAST OF GUN BARREL CITY...MOVING EAST AT 40 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE CANTON...EDGEWOOD... EDOM...EMORY...FRUITVALE...GRAND SALINE...VAN...WILLS POINT AND LAKE TAWAKONI STATE PARK. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
Special weather statement, May 5, 4:44 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 444 AM CDT FRI MAY 5 2006 TXZ107-051030- HOPKINS- 444 AM CDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER UPDATE FOR HOPKINS COUNTY... AT 444 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTH OF SULPHUR SPRINGS...MOVING EAST AT 35 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE COMO...CUMBY AND SULPHUR SPRINGS. NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL... PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, May 5, 4:56 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 456 AM CDT FRI MAY 5 2006 TXZ094-051030- FANNIN- 456 AM CDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER UPDATE FOR FANNIN COUNTY... AT 456 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES WEST OF BONHAM...MOVING EAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BONHAM...ECTOR AND SAVOY. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, May 5, 5:08 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 508 AM CDT FRI MAY 5 2006 TXZ103-104-118-119-133-134-051045- COLLIN-DALLAS-DENTON-ELLIS-JOHNSON-TARRANT- 508 AM CDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER UPDATE... STRONG EASTERLY WINDS WILL LIKELY DEVELOP OVER THE METROPLEX DURING THE NEXT HOUR OR SO AS THE THUNDERSTORM COMPLEX BEGINS TO INTERACT WITH DRY AIR AND COLLAPSE. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE ACROSS THE REGION THROUGH 7 AM. IF THE WIND SPEEDS CONTINUE TO INCREASE...A HIGH WIND WARNING MAY BE ISSUED.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:53 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 67 min |
| May 4, 8:11 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 64 min |
| May 4, 10:15 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 60 min |
| May 4, 11:08 PM CDT | Severe Thunderstorm Warning | FWD | Young | 67 min |
| May 4, 11:12 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 48 min |
| May 4, 11:36 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 54 min |
| May 4, 11:57 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 33 min |
| May 5, 12:24 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 66 min |
| May 5, 12:31 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 44 min |
| May 5, 12:34 AM CDT | Severe Thunderstorm Warning | FWD | Stephens | 56 min |
| May 5, 12:38 AM CDT | Severe Thunderstorm Warning | FWD | Parker, Wise | 67 min |
| May 5, 1:25 AM CDT | Flash Flood Warning | FWD | Parker, Wise | 2 hr |
| May 5, 1:25 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 56 min |
| May 5, 1:37 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 53 min |
| May 5, 1:49 AM CDT | Severe Thunderstorm Warning | FWD | Erath | 49 min |
| May 5, 2:07 AM CDT | Severe Thunderstorm Warning | FWD | Hood, Somervell | 53 min |
| May 5, 2:10 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 35 min |
| May 5, 2:18 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 72 min |
| May 5, 2:42 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 78 min |
| May 5, 2:44 AM CDT | Severe Thunderstorm Warning | FWD | Johnson | 66 min |
| May 5, 2:48 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 57 min |
| May 5, 3:57 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 39 min |
| May 5, 4:04 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 51 min |
| May 5, 4:11 AM CDT | Severe Thunderstorm Warning | FWD | Rockwall | 34 min |
| May 5, 4:58 AM CDT | Severe Thunderstorm Warning | FWD | Rains | 32 min |
| May 5, 5:31 AM CDT | Severe Thunderstorm Warning | FWD | Rains | 23 min |
Nearby
High Wind Warnings in Texas, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.